Wildfire, Okfuskee
- When
- July 29, 12:00 PM CST to 11:30 PM CST
- Where
- Okfuskee forecast zone
- Property damage
- $200,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Very hot temperatures, low relative humidity values, and ongoing drought conditions promoted the rapid spread of a wildfire that consumed 350 acres. The fire burned 8 outbuildings and threatened 7 homes before it was controlled.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very hot temperatures, low relative humidity values, and ongoing drought conditions promoted the rapid spread of a wildfire that consumed 350 acres. The fire burned 8 outbuildings and threatened 7 homes before it was controlled.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 29, 11:24 AM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT SUN JUL 29 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD AS
HIGH PRESSURE ALOFT CONTINUES TO DOMINATE THE OVERALL
WEATHER PATTERN.
&&
.PREV DISCUSSION... /ISSUED 1047 AM CDT SUN JUL 29 2012/
..UPDATE...
DISCUSSION...
..DANGEROUS EXCESSIVE HEAT AND FIRE THREAT FOR THE NEXT SEVERAL DAYS...
TEMPERATURES ALREADY RUNNING 5 TO 7 DEGREES WARMER THAN YESTERDAY
WEST OF HIGHWAY 75 AND NORTHWEST OF INTERSTATE 44. OKEMAH MESONET
CURRENTLY AT 103 DEGREES AT 1035 AM. HAVE RAISED HIGH TEMPERATURES
A FEW DEGREES ACROSS AFOREMENTIONED AREA FOR THIS AFTERNOON. TWEAKED
DEW-POINT/WINDS...BUT FOR THE MOST PART FORECAST ON TRACK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-
OKZ056-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ070-OKZ071-OKZ073.
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ057-
OKZ058-OKZ062-OKZ063-OKZ068-OKZ069-OKZ072-OKZ074-OKZ075-
OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ020.
EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR ARZ019-ARZ029.
&&
AVIATION...12HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT SUN JUL 29 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1235 PM CDT SUN JUL 29 2012
...DANGEROUS RECORD BREAKING HEAT EXPECTED THIS WEEK...INCLUDING
THE THREAT FOR WILDFIRES...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...ONGOING.
DISCUSSION...
AN UPPER LEVEL HIGH WHICH IS FIRMLY ENTRENCHED OVER THE PLAINS WILL
BRING ANOTHER DAY OF EXTREMELY HOT TEMPERATURES. AFTERNOON READINGS
OF 110 DEGREES OR GREATER ARE ANTICIPATED ACROSS MUCH OF NORTHEAST
OKLAHOMA....AND WILL RESULT IN AFTERNOON MAXIMUM HEAT INDEX VALUES
BETWEEN 105 AND 112 DEGREES. SEE /OKCNPWTSA/ FOR THE LATEST HEAT
ADVISORIES AND WARNINGS. AN ELEVATED FIRE DANGER THREAT WILL ALSO
CONTINUE AS EXTREMELY DRY FUELS PERSIST WITH GUSTY SOUTHWESTERLY
WINDS. SEE THE LATEST FIRE DANGER STATEMENT /OKCRFDTSA/ FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
VERY HIGH FIRE WEATHER POTENTIAL AND DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE DANGEROUS RECORD BREAKING HEAT WILL CONTINUE FOR MUCH OF THE
WEEK AS RIDGE ALOFT REMAINS IN CONTROL OVER THE REGION. ELEVATED
FIRE WEATHER CONDITIONS ARE EXPECTED AS WELL DUE TO THE ONGOING
DROUGHT AND THE CONTINUED HOT AND DRY WEATHER. THE FIRE DANGER
THREAT WILL ALSO INCREASE THROUGH THE EARLY PART OF THE WEEK AS
GUSTY WINDS BEGIN TO INCREASE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
CITY AND COUNTY OFFICIALS SHOULD REMAIN PREPARED TO RESPOND TO
INCREASING HEAT RELATED INCIDENTS...INCLUDING THE THREAT FOR
WILDFIRES...AS THE HEAT WAVE CONTINUES THIS WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402496.